Thyroid UK
87,601 members102,309 posts

Mid afternoon /Early evening "rush!!"

I'm wondering if anyone can explain this..?....3 or 4 weeks ago I discovered I was overmedicated and decided to go a few days without any ndt (self medicate)to try and get my over range t3 down then went back on a lower dose of 1.75 and then 1.5 grain (previously I had been around 2-2.5 grain) ..I take it all at once in the morning at 6.30 am and don't notice any 'strange feelings'....12 hours later I've been feeling like I'm "rushing" and my scalp and face tingle like crazy which increases even more when I eat something! Any ideas what this is?could I still be overmedicated? ...if I am it's really quite ridiculous seeing as I went a week without anything and then practicality dropped a full grain! Previous results on 1.75 grain before i pushed on and raised up had mediocre t3 and under range t4 blood results?...why would it all start 9-12 hrs after dose ? ...thanks

7 Replies
oldestnewest

Could it be that you are actually now under-medicated and the rush is the adrenals taking over when you run out of hormones? After all, if your results were mediocre ft3 on 1.75, why do you think 1.5 would be enough? Whilst I am not sure what you mean by your previous dose of "around 2-2.5" - were you on 2 or were you on 2.5? I would think it would have been better to drop back to 2? or worst case 1.75.

1 like
Reply

Hi yes I went from 1.75 to 2 but that's when I started with all the tingling thing but was mislead by my lowish temperatures so pushed on to 2.5 grain and then kept it at that for a few wks but the tingling and hairloss concerned me to get bloods and showed I was overmedicated. After days without anything I started on 1.75 but still Ive still felt overmedicated so last few days I've dropped to 1.5 grain .At a similar time I had increased my 1.75 to 2 grain I did a few weeks of supplements (vits / iron were ok but thought I'd improve a little .down to advice on here)..I wonder if since they were improved I now utilise ndt better and I actually need less .I get what you say about adrenals but I know now in hindsight that I definately started with all the overmedication at 2 grain as that's when my tingling and massive hairloss started .I might add in some adrenal glandular but I will be getting new bloods in a couple of weeks .

Reply

No i really don't think you should add in adrenal. What I meant was that what you are having is a rush of cortisol/adrenaline as the adrenals step in to compensate for too low a thyroid hormone level. Taking adrenal glandular wouldn't be solving the underlying issue.

As to dropping your ndt dose, remember that a substantial part of it is t4, so it would take several weeks to bottom that out, as it would when increasing dose. So when you dropped to 1.75 2/3? weeks ago your levels hadn't yet dropped down fully before you dropped dose again to 1.5. Hence levels that were still dropping have just dropped further and it would seem likely that you are now under.

So if your previous over-medication started at 2 grain, surely it would make sense to now take 1.75?

Gillian

1 like
Reply

Yes thanks GillIan, appreciate what you are saying ...the reason I dropped more is as I am still boiling hot and hypo for me is cold ...I wonder if I don't need as much now due to adressing vitamins.The reason I said about adding adrenal is not because of the rush but because doc P told me in the past when I had been taking 3 grains with no improvements to drop to one grain and take glandular whist building back up from 1 grain and wondered if they been supporting after all the dose changes recently...although I haven't decided yet ..I'll be happy when I get bloods done and take it from there but I always fair better more' hypo' than over replaced even if that's not great in itself...it's the tingling I can't understand. ..I don't know why it's happening still as it started with the overmedication and hairloss! ☹

Reply

But there has been a change - when we increase medication levels, our bodies open up receptors that had previously been dormant. If we subsequently cut the dose again then, in the short-term, these stay open rather than returning to dormant. So hypo after sufficient treatment will not feel the same as hypo before treatment.

Good luck with whatever you decide.

Gillian

3 likes
Reply

Thanks Gillian that's very interesting :)

Reply

Just mention I get hot when hypo,

so that can be confusing

2 likes
Reply

You may also like...